MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28G; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28G; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-28G
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
This patient has been revised multiple times due to dislocation.The dislocation that was revised today was due to the constrained liner disassociating from the cup.It was discovered that the bipolar head was frozen inside the constrained insert.There was mobility between the competitor head and the bipolar portion but there was not mobility between the bipolar and the constrained insert.The constrained implant was removed and an mdm was placed.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was confirmed.Method & results) product evaluation and results: visual inspection of the returned liner indicates the presence of damage consistent with explantation.Clinician review: a review of the provided medical records by a clinical consultant indicated: the ap pelvis x-rays dated (b)(6) 2023 show bilateral pressfit thas.The right tha in these x-rays has a constrained acetabular liner.The (b)(6) 2023 ap pelvis x-ray demonstrates that the right hip has dislocated.The acetabular constrained liner, along with the head and stem has dislocated from the shell.It is confirmed the patient had a tha with constrained liner and that this liner dissociated from the acetabular component in a tha dislocation.These findings are consistent with recurrent instability.The root cause for the recurrent instability cannot be ascertained from this limited documentation.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to disassociation of the liner from the shell.A review of the provided medical records by a clinical consultant indicated: the ap pelvis x-rays dated (b)(6) 2023 show bilateral pressfit thas.The right tha in these x-rays has a constrained acetabular liner.The (b)(6) 2023 ap pelvis x-ray demonstrates that the right hip has dislocated.The acetabular constrained liner, along with the head and stem has dislocated from the shell.It is confirmed the patient had a tha with constrained liner and that this liner dissociated from the acetabular component in a tha dislocation.These findings are consistent with recurrent instability.The root cause for the recurrent instability cannot be ascertained from this limited documentation.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28G
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17648688
Report Number0002249697-2023-00964
Device Sequence Number12340616
Product Code KWZ
UDI-Device Identifier07613327025583
UDI-Public07613327025583
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number690-00-28G
Device Lot Number982190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale